Alert archive / Louisiana / Flash Flood Warnings in 2012

Flash Flood Warning 19, NWS New Orleans, LA

May 2, 2012Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 2, 2012, 3:21 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 3:21 PM CDT (20:21 UTC)
Expired
May 2, 2012, 5:15 PM CDT
In force
114 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
May 2, 3:30 PM CDTFLASH FLOODAmite, LAEXTENSIVE STREET FLOODING REPORTED. WATER UP TO TWO FEET DEEP ON SOME ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2546 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS54 KLIX 022021
FFWLIX
LAC105-022215-
/O.NEW.KLIX.FF.W.0019.120502T2021Z-120502T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF AMITE...

* UNTIL 515 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER CENTRAL TANGIPAHOA PARISH. 
  RADAR ESTIMATES UP TO 4 INCHES HAVE CAUSED EXTENSIVE STREET        
  FLOODING IN AMITE. ONGOING RAINFALL WILL LIKELY CAUSE FLOODING OF  
  HOMES AND BUSINESSES IN AND AROUND AMITE AND ROSELAND AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMER AND
  ROSELAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3084 9056 3083 9030 3059 9026 3059 9056

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:55 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 2, 12:55 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT WED MAY 2 2012

.AVIATION...

...18Z AVIATION DISCUSSION...

THROUGH 00Z...THE MAIN IMPACT WILL BE SEVERAL BANDS OF CONVECTION
PASSING THROUGH THE REGION. HAVE INCLUDED TS WORDING AT ALL OF THE
TERMINALS THROUGH 00Z TO REFLECT THE THREAT. EXPECT PERIODS OF
MVFR AND POSSIBLY IFR CEILING AND VISIBILITY RESTRICTIONS WHEN THE
BANDS OF CONVECTION ROLL THROUGH. AFTER 00Z...THE CONVECTION WILL
BEGIN TO DISSIPATE. HOWEVER...LOW CEILINGS WILL BECOME A CONCERN
BY 06Z...AS A LOW LEVEL INVERSION FORMS. EXPECT TO SEE IFR
CEILINGS FORM AT ALL TERMINALS AFTER 06Z...WITH SOME LIFR
RESTRICTIONS POSSIBLE AROUND 12Z. THE INVERSION WILL BEGIN TO LIFT
AROUND 14-15Z TOMORROW...BUT CEILINGS OF 1500 TO 3000 FEET WILL
STILL BE AN ISSUE THROUGH 18Z. 32

&&

.PREV DISCUSSION... /ISSUED 834 AM CDT WED MAY 2 2012/

UPDATE...
..SOUNDING DISCUSSION...

RELEASE WAS DELAYED DUE TO THUNDERSTORMS IN THE AREA. OVERALL..WE
HAVE AN EXTREMELY MOIST AND UNSTABLE SOUNDING WITH A PW OF 1.88
INCHES AND AN LI OF -8.9. THE PW VALUE IS NEAR 160 PERCENT OF
NORMAL. SOUNDING APPEARS TO MODEL A WEAK LOADED GUN APPEARANCE
WITH SATURATED LOW LEVELS AND MODERATELY DRY MID LEVELS. THIS DRY
AIR MASS IS PROVIDING A WEAK CAP NEAR 725 MB. AS A RESULT...EXPECT
SHOWER AND THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY. WINDS
REMAIN UNIDIRECTIONAL OUT OF THE SOUTH-SOUTHEAST UP TO 500 MB.
WINDS VEER TO THE WEST-SOUTHWEST UP TO 300 MB. THERE IS MISSING
WIND DATA ABOVE 300 MB DUE TO A TECHNICAL MALFUNCTION.

KL

PREV DISCUSSION... /ISSUED 407 AM CDT WED MAY 2 2012/

SHORT TERM...

WITH MUCH OF THE AREA NOT HAVING HAD ANY RAIN IN AS MANY AS TEN
DAYS...TODAY SEEMS AS GOOD A DAY AS ANY TO BREAK THAT STREAK. THE
COMBINATION OF A SHORT WAVE MOVING IN FROM TEXAS AND A INCREASE IN
MOISTURE COMING IN OFF OF THE GULF WILL PUSH PW VALUES PAST ONE
HALF INCH THIS MORNING. MODEL SOUNDINGS SHOW PW VALUES WILL CONTINUE
TO CLIMB TO ABOVE 1.8 INCHES BY THIS AFTERNOON. THAT...ALONG WITH
THE HEATING OF THE DAY...SHOULD BE MORE THAN ENOUGH TO GET WIDESPREAD
DEVELOPMENT LATER THIS AFTERNOON ACROSS THE AREA. ALREADY THIS
MORNING...SHOWERS HAVE BEGUN TO DEVELOP AND ARE STREAMING ACROSS
THE SOUTHSHORE. WITH THAT IN MIND...HAVE BUMPED POPS WELL INTO THE
LIKELY CATEGORY FOR A GOOD PORTION OF THE AREA. IN REGARDS TO THE
THUNDERSTORM DEVELOPMENT TODAY...NO SEVERE WEATHER IS EXPECTED.
THAT SAID...SOME BRIEF HEAVY RAIN ALONG WITH SOME WIND GUSTS IN
THE 30 TO 40 MPH RANGE ARE POSSIBLE. IN TOTAL...RAINFALL AMOUNTS
IN THE RANGE OF ONE TO TWO INCHES OVERALL ARE POSSIBLE THROUGHOUT
THE DAY TODAY. THE RAIN SHOULD BEGIN TO TAPER OFF SOMEWHAT LATE
THIS EVENING AS THE AFOREMENTIONED SYSTEM CONTINUES EASTWARD.

RAIN CHANCES REMAIN SLIGHTLY ELEVATED ON THURSDAY ALTHOUGH OVERALL
THEY ARE NOT VERY HIGH...RANGING FROM 20 IN THE WESTERN PARTS OF
THE AREA TO 40 EAST. TEMPERATURES ON THURSDAY WILL CLIMB INTO THE
MID TO UPPER 80S...ESPECIALLY IN AREAS NORTH AND WEST WHERE ANY
RAINFALL HAS PUSHED EAST OF.

LONG TERM...

ONCE EVERYTHING WE ARE WATCHING TODAY MOVES EASTWARD...UPPER LEVEL
AND SURFACE RIDGING WILL MOVE IN FROM THE EAST. A MORE SUMMERTIME
LIKE PATTERN WILL SET IN FOR THE WEEKEND AND EARLY NEXT WEEK WITH
ABOVE NORMAL TEMPERATURES AND ONLY ISOLATED SHOWERS AND THUNDERSTORMS
EACH AFTERNOON. THE NEXT MAJOR SYSTEM TO AFFECT THE AREA DOES NOT
MOVE INTO THE AREA UNTIL NEXT THURSDAY.

MARINE...

BASED ON LATEST OFFSHORE OBSERVATIONS...SMALL CRAFT ADVISORY
CONDITIONS ARE CURRENTLY OCCURRING. WINDS HAVE BEEN MORE ON THE
MARGINAL SIDE BUT SEAS 7 TO 9 FEET. GUIDANCE INDICATES WINDS FALLING
OFF FAIRLY QUICKLY THIS MORNING. DUE TO SUCH A LONG FETCH...THINKING
IS THAT THERE WILL BE A LAG IN WHEN THE WINDS DECREASING AND SEAS
FALLING BELOW SMALL CRAFT. SO HAVE EXTENDED THE ADVISORY THROUGH MID
MORNING. PRESSURE GRADIENT WILL CONTINUE TO WEAKEN THROUGH THE WEEK
AS SURFACE RIDGE BEGINS TO DEVELOP OVER THE SOUTHEASTERN GULF AND
THEN ALMOST DIRECTLY OVER THE AREA. THE RESULT WILL BE WINDS
DROPPING BACK INTO THE 10 TO 15 KNOT RANGE TONIGHT AND THEN AROUND
10 KNOTS OR LESS THE REST OF THE FCST. SEAS WILL ALSO GRADUALLY DROP
OFF...WITH SEAS OF 2 FEET EXPECTED BY FRIDAY.

AVIATION...

FAIRLY ACTIVE DAY FOR AVIATION. NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED. WITH RAIN CHANCES 60 TO 80 PERCENT ITS A
GOOD PROBABILITY THAT TERMINALS WILL SEE RAIN AT SOME POINT TODAY.
RADAR ALREADY IS BEGINNING TO SHOW SHOWERS INCREASING IN COVERAGE
FROM MSY TO HUM. STRONG WINDS JUST OFF THE SURFACE WILL KEEP FOG
FROM DEVELOPING AND LIKELY PROMOTE LLVL CLOUDS TO FORM. EXPECT SOME
OF THIS TO MIX DOWN TO THE SURFACE TODAY. SOUTHEAST WINDS WILL BE
AROUND 10 KNOTS WITH GUSTS IN THE HIGH TEENS. MVFR CONDITIONS WILL BE
THE DOMINATE AS CLOUD DECKS RANGE FROM 1K TO 2500FT TODAY. SHOWERS
AND STORMS ARE EXPECTED TO DISSIPATE NOT LONG AFTER SUNSET.

DECISION SUPPORT...

DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SMALL CRAFT ADVISORIES IN EFFECT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  67  86  65 /  70  30  30  10
BTR  85  69  88  67 /  60  20  20  10
ASD  83  67  85  68 /  70  40  30  20
MSY  83  71  84  70 /  60  30  30  10
GPT  80  68  82  69 /  80  50  40  20
PQL  81  67  82  68 /  80  60  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 2, 11:55 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 AM CDT WED MAY 2 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-031700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1155 AM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK DISTURBANCE WILL INTERACT WITH DEEP GULF MOISTURE TO
PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE AREA THE REST OF TODAY.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. HOWEVER...SOME OF THE
STRONGER STORMS COULD PRODUCE LOCALLY BRIEF HEAVY RAINFALL...
DANGEROUS LIGHTNING...AND GUSTY WINDS IN THE 30 TO 40 MPH RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REMAINDER
OF THE PERIOD MAINLY DURING THE AFTERNOON HOURS. THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH TUESDAY...MAY 8TH.

32

In the hours before

Special weather statement, May 2, 10:14 AM CDT, 5 hours 7 minutes before
MSZ081-082-021615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1014 AM CDT WED MAY 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR BILOXI...OR ABOUT 4 MILES WEST
OF BILOXI...MOVING NORTH AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYMAN...VANCLEAVE...WADE AND SAUCIER

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS TO NEAR 45 MPH
AND FREQUENT LIGHTNING...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 2, 10:55 AM CDT, 4 hours 26 minutes before
MSZ080-021630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT WED MAY 2 2012

...STRONG THUNDERSTORM MOVING NORTH AFFECTING HANCOCK COUNTY...

AT 1051 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WAVELAND...OR ABOUT OVER WAVELAND...MOVING
NORTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DIAMONDHEAD
AND KILN

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 1:12 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND GST     12 SSE GULFPORT AIRPORT 30.24N 88.99W
05/02/2012  M50.00 MPH       GMZ532             MS   OFFICIAL NWS OBS

            AN ADDITIONAL REPORT AT THE SAME SITE OF 57 MPH OR 49
            KNOTS WAS REPORTED AT 1000AM AT GPOM6 SITE ON THE WEST
            SIDE OF SHIP ISLAND.

&&
Special weather statement, May 2, 1:33 PM CDT, 1 hour 48 minutes before
LAZ071-021915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT WED MAY 2 2012

...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING NORTHERN
TANGIPAHOA PARISH...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF AMITE...OR ABOUT
3 MILES SOUTHWEST OF WILMER...MOVING NORTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WILMER...TANGIPAHOA AND KENTWOOD

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 2, 1:56 PM CDT, 1 hour 25 minutes before
MSZ082-021945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF ESCATAWPA...OR ABOUT OVER
WADE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:17 AM CDTSpecial Marine WarningLIX43 min
May 2, 7:42 AM CDTSpecial Marine WarningLIX63 min
May 2, 8:39 AM CDTSpecial Marine WarningLIX36 min
May 2, 10:03 AM CDTSpecial Marine WarningLIX57 min
May 2, 2:13 PM CDTAreal Flood AdvisoryLIXTangipahoa2 hr
May 2, 4:15 PM CDTAreal Flood AdvisoryLIXAscension, Livingston2 hr
May 2, 4:38 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville112 min
May 2, 5:04 PM CDTFlash Flood WarningLIXAscension, Livingston116 min
May 2, 5:09 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville2 hr
May 2, 6:09 PM CDTAreal Flood AdvisoryLIXLivingston111 min
May 2, 6:21 PM CDTFlash Flood WatchLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist6 hr

Nearby

Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.